Even after the introduction of new antiepileptic drugs, phenobarbital continues to be largely used in the treatment of epilepsy. We report the case of a 59-year-old woman with focal seizures with secondary generalization, treated with phenobarbital with normal serum levels. After thirty days she showed Sjogren-like symptoms, which resolved after the replaced of phenobarbital with oxcarbazepine. Although many antiepileptic drugs are known to induce autoimmune disorders, a "Sicca Syndrome" has never been reported as an adverse effect of phenobarbital. We think this case report leads to take into consideration the possibility of a drug-induced disorder whenever patients treated with barbiturates develop symptoms suggestive of Sjogren's Syndrome.
Scheda prodotto non validato
Scheda prodotto in fase di analisi da parte dello staff di validazione
|Titolo:||Transient "sicca syndrome" during phenobarbital treatment.|
|Citazione:||Marino, D., Malandrini, A., Rocchi, R., Selvi, E., & Federico, A. (2011). Transient "sicca syndrome" during phenobarbital treatment. JOURNAL OF THE NEUROLOGICAL SCIENCES, 300(1-2), 164-164.|
|Appare nelle tipologie:||1.1 Articolo in rivista|